MAUDE Adverse Event Report: ZIMMER ORTHOPAEDIC MFG. LTD. FEMUR CEMENTED POSTERIOR STABILIZED (PS) NARROW RIGHT SIZE 8; PROSTHESIS, KNEE

ZIMMER ORTHOPAEDIC MFG. LTD. FEMUR CEMENTED POSTERIOR STABILIZED (PS) NARROW RIGHT SIZE 8; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Appropriate Device Problem Term/Code Not Available (3191)
Health Effect - Clinical Codes Wound Dehiscence (1154); Bacterial Infection (1735); Hematoma (1884); Necrosis (1971); Loss of Range of Motion (2032); Tissue Damage (2104)
Date of Event 07/16/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Concomitant medical devices: 42542007102 - tibia fixed non-porous right size e stem extension use required - 64454890; 42560613511 - stem extension 6mm offset splined - 64729222; 42522400710 - articular surface fixed bearing (ps) right 10 mm height - 64599858; 184704 - series a pat w/wr std 31 1 peg - 253500.Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the product is unavailable by hospital policy.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Multiple mdr reports were filed for this event, please see associated reports: 0001822565-2020-03309, 0001822565-2020-03310, 3007963827-2020-00233.
 
Event or Problem Description
It was reported patient had an irrigation and debridement with removal of the poly approximately 15 days post implantation due to an infection and wound dehiscence.The following day all components were removed and an antibiotic spacer was placed along with an im nail.The patient was positive for staph epidermis.Attempts to obtain additional information have been made; however, no more is available at this time.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.No product was returned; visual and dimensional evaluations could not be performed.The dhr was reviewed and no discrepancies relevant to the reported event were found.Medical records were provided and reviewed by a healthcare professional.Review of the available records identified the following: hematoma, wound dehiscence, dislocation of the patella, tissue damage to the vastus medialis, medial patellofemoral retinaculum and medial collateral ligament, along with an mcl tear.Patient had pre-existing ambulation and range of motion conditions resulting from the patients prior stroke.A definitive root cause cannot be determined for the tissue damage and dislocation.The hematoma and wound complication are considered procedure related complications.The reported event of deep infection <90 days occurred post implantation.During the investigation process a review of the sterile certifications were reviewed and found to be conforming with no applicable deviations.Devices were verified to have gone through acceptable sterilization process following iso/aami/astm & eu published guidelines.There are multiple factors that may contribute to an infection that are outside the control of zimmer biomet, such as external factors, i.E.Hospital/surgical environment, provider related risk factors, and/or patient comorbidities/risk factors.As there are no indications of a product or process issues identified affecting implant safety or effectiveness, therefore implanted products are not identified as the source or contributing to the reported infection.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
FEMUR CEMENTED POSTERIOR STABILIZED (PS) NARROW RIGHT SIZE 8
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER ORTHOPAEDIC MFG. LTD.
building no 2 east park
shannon industrial estate
shannon, county clare
EI 
MDR Report Key10573011
Report Number3007963827-2020-00232
Device Sequence Number1192260
Product Code JWH
UDI-Device Identifier00889024228788
UDI-Public(01)00889024228788(17)280531(10)63947067
Combination Product (Y/N)N
Initial Reporter StateNM
Initial Reporter CountryUS
PMA/510(K) Number
K113369
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2020
Reporter Type Manufacturer
Report Source distributor,health profession
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42500006402
Device Lot Number63947067
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/01/2020
Supplement Date Received by Manufacturer11/11/2020
Initial Report FDA Received Date09/23/2020
Supplement Report FDA Received Date11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Weight106